Alert archive / Illinois / Frost Advisories in 2024
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 21, 2024, 2:32 AM CDT for 35 counties in Illinois. It took effect at Apr 22, 2024, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 2:32 AM CDT (07:32 UTC)
- In effect from
- Apr 22, 2024, 2:00 AM CDT
- Expired
- Apr 22, 2024, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS73 KILX 210732 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 232 AM CDT Sun Apr 21 2024 ILZ027>031-036>038-040-041-211800- /O.NEW.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ /O.CON.KILX.FZ.W.0003.240421T0800Z-240421T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason- Including the cities of Peoria, Normal, Eureka, Toulon, Bloomington, Pekin, Rushville, Lacon, Canton, Galesburg, and Havana 232 AM CDT Sun Apr 21 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, Knox, and Schuyler Counties. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Frost Advisory, from 2 AM to 8 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ042>057-061-211800- /O.NEW.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ /O.CON.KILX.FR.Y.0001.240421T0800Z-240421T1300Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Including the cities of Sullivan, Decatur, Tuscola, Jacksonville, Paris, Champaign, Monticello, Petersburg, Clinton, Springfield, Charleston, Lincoln, Winchester, Danville, Urbana, Shelbyville, Taylorville, Beardstown, and Mattoon 232 AM CDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...For the first Frost Advisory, until 8 AM CDT this morning. For the second Frost Advisory, from 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ062-063-066>068-071>073-211800- /O.NEW.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Marshall, Olney, Robinson, Effingham, Newton, Greenup, Flora, and Lawrenceville 232 AM CDT Sun Apr 21 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Clark, Cumberland, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland Counties. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMA
3 follow-up statements
801 WWUS73 KILX 211302 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 802 AM CDT Sun Apr 21 2024 ILZ027>031-036>038-040-041-212115- /O.EXP.KILX.FZ.W.0003.000000T0000Z-240421T1300Z/ /O.CON.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason- Including the cities of Rushville, Havana, Peoria, Galesburg, Normal, Eureka, Bloomington, Canton, Toulon, Lacon, and Pekin 802 AM CDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... ...FREEZE WARNING HAS EXPIRED... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, Knox, and Schuyler Counties. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ042>057-061-212115- /O.EXP.KILX.FR.Y.0001.000000T0000Z-240421T1300Z/ /O.CON.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Including the cities of Lincoln, Urbana, Clinton, Winchester, Shelbyville, Charleston, Taylorville, Jacksonville, Beardstown, Monticello, Mattoon, Champaign, Decatur, Tuscola, Sullivan, Paris, Petersburg, Springfield, and Danville 802 AM CDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ062-063-066>068-071>073-212115- /O.CON.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Marshall, Lawrenceville, Effingham, Greenup, Robinson, Olney, Flora, and Newton 802 AM CDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Clark, Cumberland, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland Counties. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 07
603 WWUS73 KILX 211948 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 248 PM CDT Sun Apr 21 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-221300- /O.CON.KILX.FR.Y.0002.240422T0700Z-240422T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 248 PM CDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, Knox, and Schuyler Counties. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Knutsvig
065 WWUS73 KILX 221256 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 756 AM CDT Mon Apr 22 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-221400- /O.EXP.KILX.FR.Y.0002.000000T0000Z-240422T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Jacksonville, Newton, Pekin, Eureka, Beardstown, Toulon, Winchester, Greenup, Taylorville, Urbana, Havana, Charleston, Robinson, Lacon, Effingham, Danville, Decatur, Shelbyville, Galesburg, Bloomington, Monticello, Marshall, Rushville, Peoria, Paris, Petersburg, Tuscola, Champaign, Canton, Lincoln, Springfield, Flora, Mattoon, Sullivan, Olney, Normal, Clinton, and Lawrenceville 756 AM CDT Mon Apr 22 2024 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat has ended. $$ Auten
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 20, 11:47 PM CDT, 2 hours 45 minutes earlier. Its key messages:
- Freeze warning in effect from Schuyler to McLean county north from 3-8 am Sunday, with a Frost Advisory south to Shelby, Coles and Edgar counties. Low temperatures by dawn Sunday in the low to mid 30s with widespread frost expected north of I-70. There is a 50-80% chance of below freezing temperatures at dawn Monday north of I-72.
- Our next chance for showers and isolated thunderstorms arrives later Monday night into Tuesday.
- A more active and warmer period with showers and thunderstorms is shaping up for Friday into next weekend. SPC has a 15% risk of severe storms west of I-55 on Friday afternoon/evening.
Area forecast discussion, Apr 20, 11:47 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1147 PM CDT Sat Apr 20 2024 .KEY MESSAGES... - Freeze warning in effect from Schuyler to McLean county north from 3-8 am Sunday, with a Frost Advisory south to Shelby, Coles and Edgar counties. Low temperatures by dawn Sunday in the low to mid 30s with widespread frost expected north of I-70. There is a 50-80% chance of below freezing temperatures at dawn Monday north of I-72. - Our next chance for showers and isolated thunderstorms arrives later Monday night into Tuesday. - A more active and warmer period with showers and thunderstorms is shaping up for Friday into next weekend. SPC has a 15% risk of severe storms west of I-55 on Friday afternoon/evening. && .UPDATE... Issued at 831 PM CDT Sat Apr 20 2024 A modest northwest breeze persists across central Illinois ahead of an expansive ridge over the Great Plains. Winds should continue to gradually taper off, especially as low clouds thin from the south. Low clouds have already diminished south of I-72 but will be replaced by cirrus at times. Temps are on track to fall into the lower to mid 30s north of I-70, while thicker cirrus may prop temps up slightly further south. Assuming clouds clear out late tonight as currently expected, frost/freeze headlines should be on track. Deubelbeiss && .DISCUSSION... Issued at 330 PM CDT Sat Apr 20 2024 Broken stratocumulus clouds with bases around 5k ft were along and north of I-72 with mostly sunny skies south of I-72. Thicker cirrus clouds were streaming eastward over southern IL, with just thin cirrus into southeast CWA. Cool temperatures were in the mid 40s from Macomb to Bloomington northward with mid 50s along highway 50 in far southeast IL. Breezy WNW to NW winds 10-18 mph with gusts 22-32 mph prevailed over central/se IL. Stratocumulus clouds to pivot into southeast IL late today and these clouds are forecast to decrease from the nw during overnight as NW winds diminish after sunset. NW winds have brought in drier air today with dewpoints in the mid to upper 20s. Guidance pretty close with lows in the low to mid 30s overnight, coolest in northern CWA where 30-33F and have issued a freeze warning from 3-8 am Sunday from Schuyler, Mason, Tazewell and McLean counties northward. Have a frost advisory south of the freeze warning, as far south as Shelby, Coles and Edgar counties. Patchy frost possible in southeast IL late tonight/early Sunday morning where lows in the mid 30s. Canadian high pressure to drift into the Ozarks Sunday afternoon and mid MS river valley Sunday night. Still a bit breezy nw winds on Sunday, though not as breezy as yesterday and today as pressure gradient starts to weaken. Ample sunshine expected Sunday with few afternoon cumulus clouds and thin cirrus. Highs Sunday in the upper 50s to near 60F. Frost likely again overnight Sunday night into early Monday morning with lows in the mid to upper 30s and may need a frost advisory. Breezy sw winds develop by Monday afternoon over central IL and to see some increasing clouds as well especially IL river valley by Monday afternoon. More seasonable highs in the mid to upper 60s on Monday. Not as cold Mon night with lows in the upper 40s eastern IL and lower 50s over the IL river valley. Northern stream system moving into the upper Midwest Monday night and over the northern Great Lakes Tue to bring a cold front se through central IL Tue afternoon/evening. Have chances of showers and isolated thunderstorms over IL river valley/nw CWA overnight Monday night, and spreading se over rest of CWA during Tue. CAPES/Instability is low on Tue so risk of severe storm is low as deeper gulf moisture stays south of IL. Have chance of showers and isolated thunderstorms Tue evening mainly over eastern half of CWA, then dry overnight Tue night and Wed as 1030 mb high pressure ridge builds into western Ontario and ridging into IL by Wed afternoon. Cool lows Wed night in the upper 30s to around 40F, with mid 30s possible from Champaign ne where patchy frost possibly by dawn Thu. Some upper level ridging into the MS river valley Thu and should mostly stay dry over much of central and eastern IL on Thu. Stronger low pressure moving into the central plains on Thu night to have a cold front moving east toward IL Fri evening with increasing chances of showers and thunderstorms late Thu night and Friday. More instability expected with this storm system especially western CWA where SPC has 15% risk of severe storms late Fri afternoon and Fri evening. Models have trended slower with this storm system so could see lingering convection chances into Saturday with warmer highs in the 70s. 07 && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1146 PM CDT Sat Apr 20 2024 High pressure will remain over the Great Plains Sunday resulting in a light NW breeze and VFR conditions across central Illinois. Winds will pick up diurnally into the 10-13kt range during the day Sunday, then settle back down to around 5kt as they back to the W/WSW Sunday evening. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 8 AM CDT Sunday for ILZ027>031- 036>038-040-041. Frost Advisory from 3 AM to 8 AM CDT Sunday for ILZ042>057-061. &&
Hazardous weather outlook, Apr 20, 3:19 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Sat Apr 20 2024 ILZ027>031-036>038-040-041-212030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason- 319 PM CDT Sat Apr 20 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Temperatures will fall into the lower 30s tonight, possibly damaging unprotected sensitive vegetation. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding will continue along the Illinois River for several more days. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ042>057-061>063-066>068-071>073-212030- Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 319 PM CDT Sat Apr 20 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Temperatures will fall into the middle 30s tonight, possibly damaging unprotected sensitive vegetation. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding will continue along the Wabash River for several more days. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
Nearby
Frost Advisories in Illinois, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.